Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes abdominal pain, stomach bloating and diarrhea while on peritoneal dialysis?

Hi. I am on peritoneal dialysis. I have been foe the past 3 years. My symptoms are uncomfortable stomach bloat that I have had for a few days. Abdominal pains that come and go and are on the right side. My catheter is on the left and does not hurt or appear to be infected. I also have had diarrhea almost very day for the past week. I am not experiencing nausea. I normally weigh about 100 pounds, I now weigh 115. Can you help?
Mon, 29 Dec 2014
Report Abuse
General Surgeon 's  Response
Hi.
Thanks for your query and an elucidate history.

Hi Peritoneal dialysis is being done for such a long time, there is a possibility of peritonitis.
As per your history the other causes can be :
Intestinal infection as you are more prone to.
Increased urea and creatinine also can cause changes in the intestinal movements, predispose to infection.

I would suggest you the following:
First of all get the stool tested for routine, microscopy and culture and sensitivity.
Secondly get started on appropriate antibiotics as per your kidney function reports under the guidance of a Nephrologist.
Get other blood tests to see for CBC, Kidney, liver function test.
X-ray of the abdomen in standing position.

The proper diagnosis can lead to a proper treatment and you will be fine.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes abdominal pain, stomach bloating and diarrhea while on peritoneal dialysis?

Hi. Thanks for your query and an elucidate history. Hi Peritoneal dialysis is being done for such a long time, there is a possibility of peritonitis. As per your history the other causes can be : Intestinal infection as you are more prone to. Increased urea and creatinine also can cause changes in the intestinal movements, predispose to infection. I would suggest you the following: First of all get the stool tested for routine, microscopy and culture and sensitivity. Secondly get started on appropriate antibiotics as per your kidney function reports under the guidance of a Nephrologist. Get other blood tests to see for CBC, Kidney, liver function test. X-ray of the abdomen in standing position. The proper diagnosis can lead to a proper treatment and you will be fine.